Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 16, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 21, 2014, 4:30 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2014, 4:30 AM PST (12:30 UTC)
- Expired
- Feb 21, 2014, 10:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
445 WHUS76 KEKA 211230 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 430 AM PST FRI FEB 21 2014 PZZ455-211800- /O.NEW.KEKA.SC.Y.0016.140221T1230Z-140221T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 430 AM PST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WAVES...AROUND 10 FT AT 13 SECONDS THIS MORNING...SUBSIDING TO AROUND 8 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-211800- /O.EXB.KEKA.SC.Y.0015.000000T0000Z-140221T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 430 AM PST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WAVES...AROUND 10 FT AT 13 SECONDS THIS MORNING...SUBSIDING TO AROUND 8 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-212030- /O.CON.KEKA.SC.Y.0015.000000T0000Z-140223T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 430 AM PST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. * WINDS...NORTH 15 TO 25 KT THROUGH SAT NIGHT. * WAVES...NORTHERLY SHORT PERIOD WAVES OF 7 TO 9 FEET AT 7 SECONDS THROUGH SAT NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
649 WHUS76 KEKA 211714 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 914 AM PST FRI FEB 21 2014 PZZ450-211815- /O.CON.KEKA.SC.Y.0015.000000T0000Z-140221T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 914 AM PST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS MORNING... * WAVES...AROUND 10 FT AT 13 SECONDS THIS MORNING...SUBSIDING TO AROUND 8 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-220115- /O.CON.KEKA.SC.Y.0015.000000T0000Z-140223T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 914 AM PST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY... * WINDS...NORTH 15 TO 25 KT THROUGH SATURDAY NIGHT. * WAVES...NORTHERLY SHORT PERIOD WAVES OF 7 TO 9 FEET AT 7 SECONDS THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-211815- /O.CON.KEKA.SC.Y.0016.000000T0000Z-140221T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 914 AM PST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS MORNING... * WAVES...AROUND 10 FT AT 13 SECONDS THIS MORNING...SUBSIDING TO AROUND 8 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
146 WHUS76 KEKA 211756 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 956 AM PST FRI FEB 21 2014 PZZ450-211900- /O.EXP.KEKA.SC.Y.0015.000000T0000Z-140221T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 956 AM PST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM THIS MORNING... $$ PZZ455-211900- /O.EXP.KEKA.SC.Y.0016.000000T0000Z-140221T1800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 956 AM PST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM THIS MORNING... $$ PZZ470-475-220200- /O.CON.KEKA.SC.Y.0015.000000T0000Z-140223T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 956 AM PST FRI FEB 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY... * WINDS...NORTH 15 TO 25 KT THROUGH SATURDAY NIGHT. * WAVES...NORTHERLY SHORT PERIOD WAVES OF 7 TO 9 FEET AT 7 SECONDS THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 3:38 AM PST, 52 minutes earlier.
Area forecast discussion, Feb 21, 3:38 AM PST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 338 AM PST FRI FEB 21 2014 .SYNOPSIS...HIGH PRESSURE BUILDING OVER THE REGION WILL BRING WARMER TEMPERATURES AND DRIER CONDITIONS TO NORTHWEST CALIFORNIA THIS WEEKEND. && .DISCUSSION...UPPER LEVEL RIDGE BUILDING OVER THE E PAC WILL RESULT IN DRY WX AND WARMER TEMPS THIS WEEKEND. SAT IMAGERY AND SFC OBS SHOW SOME STRATUS/FG ALONG THE COAST AND INLAND VALLEYS EARLY THIS MORNING. THESE LOW CLOUDS WILL DISSIPATE BY MID MORNING WITH MOSTLY CLEAR SKIES PREVAILING ACROSS THE REGION THIS AFTERNOON. AS THE UPPER RIDGE SHIFTS TOWARDS THE COAST THIS WEEKEND...THE OFFSHORE GRADIENT WILL INCREASE INHIBITING FG FORMATION ALONG THE COAST. THIS WEAK OFFSHORE PATTERN WILL ALSO RESULT IN WARMING TEMPS ACROSS THE INTERIOR WHILE COASTAL TEMPS WILL BE TRICKY. GIVEN THE WEAK FLOW KEPT TEMPS AROUND MOS...BUT WOULD NOT BE SURPRISED IF COASTAL TEMPS ROSE INTO THE LOW TO MID 60S. UPPER RIDGE WILL SLOWLY PUSH E THROUGH EARLY NEXT WEEK AS A LONG WAVE TROUGH DEEPENS OVER THE E PAC. UPPER RIDGE WILL SHIFT E AND UPPER TROUGH WILL BEGIN TO DOMINATE WX PATTERN BY MID WEEK WITH COOLER AND WETTER WX EXPECTED INTO NEXT WEEKEND. && .AVIATION...OFFSHORE WIND FLOW WILL KEEP FOG AND LOW CLDS ALG THE CST PATCHY THIS MORNING. INLAND...FOG AND LOW CLD WAS MORE EXTENSIVE BUT SHOULD MIX OUT THIS AFTERNOON WITH HEATING AND MIXING. EXCEPT FOR PATCHY FG AND LOW CLD AGAIN TNGT...VFR CONDS WL CONT TO PREVAIL AS OFFSHORE FLOW RESUMES. && .MARINE...LIGHT TO MODERATE N WINDS WILL CONTINUE THRU SAT AS HI PRES BUILDS TO OUR N. THE NLY WINDS WILL GENERATE SHORT PERIOD WAVES WHICH SHOULD DOMINATE THE SEA STATE SPECTRUM THROUGH SAT. THE COMBINATION OF WINDS AND SHORT PERIOD SEAS WILL RESULT IN SMALL CRAFT ADVISORY CONDS TODAY THROUGH SAT...MAINLY OVER THE OUTER WATERS. SEAS HAVE BEEN HOVERING AROUND 10 FT AT 13 SECONDS AT BUOYS 27 AND 14 AND CDIP BUOY 244 THROUGH MOST THE NIGHT. THE ADVISORY MAY NEED TO BE EXPANDED TO INNER WATERS IF SEAS CONT AT THIS LEVEL TODAY. THE N WINDS WILL EASE ON SUNDAY AND SHIFT AROUND TO THE S BY SUN NGT AS A LOW PRES SYSTEM BREAKS DOWN THE OFFSHORE RIDGE. LOW PRES SHOULD GRADUALLY BURROW TOWARD THE COAST THROUGH MID NEXT WEEK RESULTING IN MOD TO STG ELY AND SE WINDS AROUND MID WK AS A FNTL BDRY APPROACHES THE CST. && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 21, 4:25 AM PST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 425 AM PST FRI FEB 21 2014 CAZ001>004-076-221230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 425 AM PST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.